Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 29, 2014, 11:32 AM MDT for Albany County, Carbon County, Wyoming. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2014, 11:32 AM MDT (17:32 UTC)
- Expired
- Mar 29, 2014, 4:48 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:16 PM MDT | HIGH SUST WINDS 42 | 7 Sw Elk Mountain, WY | |
| Mar 29, 12:16 PM MDT | NON-TSTM WND GST 56 | Arlington, WY | SUSTAINED WIND 41 MPH. |
| Mar 29, 12:41 PM MDT | NON-TSTM WND GST 58 | Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED 41 MPH. |
| Mar 29, 12:55 PM MDT | NON-TSTM WND GST 51 | 7 Nw Elk Mountain, WY | SUSTAINED AT 43 MPH. |
| Mar 29, 12:55 PM MDT | NON-TSTM WND GST 52 | 3 Nw Arlington, WY | SUSTAINED AT 41 MPH. |
| Mar 29, 12:55 PM MDT | NON-TSTM WND GST 56 | 9 Wnw Elk Mountain, WY | SUSTAINED AT 44 MPH. |
| Mar 29, 2:55 PM MDT | NON-TSTM WND GST 50 | 7 Nw Elk Mountain, WY | SUSTAINED AT 42 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS75 KCYS 291732 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1132 AM MDT SAT MAR 29 2014 ...STRONG GUSTY WINDS NEAR ARLINGTON TODAY... .STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON AROUND THE ARLINGTON AREA BEFORE SLOWLY DECREASING THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WILL BE COMMON WITH GUSTS AROUND 60 MPH. WYZ110-300400- /O.NEW.KCYS.HW.W.0024.140329T1732Z-140330T0400Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1132 AM MDT SAT MAR 29 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * TIMING...GUSTY WINDS TO CONTINUE THROUGH THIS AFTERNOON AND THEN DECREASE THIS EVENING. * WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...THERE IS A HIGH BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE WARNED AREA. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ LIEBL
1 follow-up statement
388 WWUS75 KCYS 292248 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 448 PM MDT SAT MAR 29 2014 .HIGH WIND WARNING CANCELLED AS STRONG WINDS HAVE SUBSIDED ACROSS THE ARLINGTON AREA. WYZ110-300000- /O.CAN.KCYS.HW.W.0024.000000T0000Z-140330T0400Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 448 PM MDT SAT MAR 29 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. HIGH WIND WARNING CANCELLED AS STRONG WINDS HAVE SUBSIDED ACROSS THE ARLINGTON AREA. WINDS GUSTS AROUND 50 MPH WILL BE POSSIBLE THE NEXT FEW HOURS. $$ LIEBL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:31 AM MDT, 1 minute earlier.
Area forecast discussion, Mar 29, 11:31 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1131 AM MDT SAT MAR 29 2014 .UPDATE... ISSUED AT 901 AM MDT SAT MAR 29 2014 WILL HAVE TO KEEP A CLOSE EYE ON WIND SPEEDS IN THE ARLINGTON AREA TODAY. WINDS HAVE GUSTED AS HIGH AS 57 MPH AT THE ARLINGTON WY DOT SITE WITH OTHER SITES GUSTING 50 TO 55 MPH. MODELS DO SHOWING WINDS ALOFT INCREASING SLIGHTLY THIS AFTERNOON BUT NOT AS STRONG OF SUBSIDENCE. AT THIS TIME WILL HOLD OFF ON ANY HEADLINES AS WINDS SHOULD BE MARGINAL FOR A HIGH WIND WARNING AND RELATIVELY LOCALIZED. UPDATED THE SKY GRIDS AS THE STANDING WAVE CLOUDS IS IN PLACE ALONG AND EAST OF THE LARAMIE RANGE. MODELS INDICATE THE WAVE COULD WILL THIN OUT THIS AFTERNOON. SHOULD NOT SEE A BIG IMPACT ON TEMPERATURES TODAY BUT IT WILL BE A SLOWER RISE IN TEMPERATURES AND COULD END UP A FEW DEGREES BELOW THE CURRENT FORECAST WHERE THE WAVE CLOUD HANGS ON THE LONGEST. OTHERWISE FORECAST IN GOOD SHAPE. && .SHORT TERM...(TODAY AND TONIGHT) MAIN WEATHER STORIES THROUGH THIS EVENING WILL BE THE WARM TEMPERATURES AND ASSOCIATED FIRE WEATHER CONCERNS AND THE WINDY CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE. HIGHS THIS AFTN ARE STILL EXPECTED TO CLIMB INTO THE 60S AND LOWER 70S ACROSS THE PLAINS. MAIN CHANGE TO THE FCST GRIDS FOR THIS AFTN WAS TO DECREASE DEW POINTS...ESPECIALLY STRETCHING FROM LARAMIE COUNTY INTO THE SOUTHERN PANHANDLE. DEEP SOUTHWESTERLY FLOW IN THE LOW-TO-MID LEVELS WILL COMBINE WITH EXCELLENT SOLAR INSULATION TO PRODUCE DEEP LLVL MIXING THIS AFTN AND IT IS THESE CONDITIONS THAT MOS OFTEN GROSSLY UNDERESTIMATES AFTN DEW POINTS. WENT WITH A BLEND OF THE DRIER MAV AND RUC GUIDANCE AND THIS RESULTS IN MIN RH VALUES IN THE 10-15 PERCENT RANGE OVER THE PANHANDLE. EXCELLENT MIXING WILL TAP INTO 25-30 KT AT THE TOP OF THE MIXED LAYER. THUS...DECIDED TO ISSUE A RFW FOR THE ENTIRE PANHANDLE. THE NEXT ITEM OF CONCERN IS WINDS TO THE WEST OF THE LARAMIE RANGE. THE GFS SHOWS 700MB WINDS OF 40-45 KT FROM 18-00Z AND THE 700MB CAG-CPR GRADIENT IS AROUND 45 METERS. CONTEMPLATED PUTTING THE ARLINGTON AREA IN A HIGH WIND WARNING FOR THE AFTN...HOWEVER WOULD LIKE TO SEE THE LLVL GRADIENT AND WINDS ALOFT A BIT STRONGER. WILL LIKELY SEE GUSTS AROUND 45 KT IN THE ARLINGTON AREA WITH THE FAVORABLE GAP WINDS. OUTSIDE OF ARLINGTON...COULD SEE GUSTS TO 40 KT DURING PEAK MIXING. THE LLVL GRADIENT COMES DOWN BY THIS EVENING AND FLOW ALOFT BECOMES MORE SOUTHWESTERLY...SO WILL SEE WINDS DECREASE. ANOTHER WARM DAY ON SUNDAY AHEAD OF A SHORTWAVE. KEPT A SLIGHT CHANCE OF AFTN TSTMS IN THE FCST AS BOTH THE GFS AND NAM INDICATE LIFTED INDICES OF 0C TO -1C. MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL SYSTEM WILL MOVE DIRECTLY OVERHEAD ON SUNDAY NIGHT WITH A FROPA AFTER 06Z MON. BEST UPPER LEVEL DIVERGENCE AND LARGE SCALE LIFT IS LARGELY OFF TO THE NORTHEAST OF THE CWA...HOWEVER MAY HAVE TO WATCH THE NORTHEAST ZONES FOR ADVISORY AMOUNTS. THIS AREA WILL BE CLOSEST TO THE WESTERN EDGE OF A DEVELOPING TROWAL/FRONTOGENESIS FEATURE OVER SOUTH DAKOTA. JUST SOMETHING TO WATCH IN FUTURE MODEL RUNS. .LONG TERM...(EARLY TUESDAY MORNING THROUGH FRIDAY) ISSUED AT 445 AM MDT SAT MAR 29 2014 MAIN FORECAST CONCERN NEXT WEEK WILL BE A SLOW MOVING UPPER LEVEL LOW MOVING ACROSS THE GREAT BASIN REGION AND INTO THE ROCKY MOUNTAINS BY WEDNESDAY. ALTHOUGH MODELS ARE IN POOR AGREEMENT WITH THIS SYSTEM AND HAVE BEEN OVER THE LAST 48 HOURS...THERE IS STILL CONCERN OVER A POTENTIAL SIGNIFICANT STORM OVER PORTIONS OF THE HIGH PLAINS. FOR TUESDAY...ALL MODELS NOW SHOW THE COLD FRONT FROM SUNDAYS SYSTEM ALONG THE CONTINENTAL DIVIDE...RETREATING EASTWARD AS A WARM FRONT. WARM AIR ADVECTION ALOFT AND COOL UPSLOPE FLOW WILL COMBINE TO PRODUCE OVERRUNNING PRECIPITATION IN THE FORM OF SNOW ACROSS THE FORECAST AREA. INCREASED POP BETWEEN 30 TO 50 PERCENT ACROSS MOST OF THE FORECAST AREA WITH THE EXCEPTION OF EXTREME EASTERN ZONES ACROSS THE SOUTHERN NEBRASKA PANHANDLE. 1 TO 2 INCHES OF SNOW LOOKS POSSIBLE WITH THIS INITIAL OVERRUNNING EVENT TUESDAY...ESPECIALLY NORTH OF I80. AS THE WARM FRONT LIFTS NORTHEAST DURING THE DAY...THE SNOW WILL QUICKLY MELT AND/OR CHANGE TO RAIN AS TEMPERATURES INCREASE INTO THE 50S. ATTENTION THEN SHIFTS WESTWARD TUESDAY NIGHT AS THE MAIN UPPER LEVEL LOW MOVES ACROSS THE GREAT BASIN. MODELS ARE STRUGGLING WITH THE PLACEMENT...MOVEMENT...AND POTENTIAL EVOLUTION OF A STRONG WINTER STORM. ALL MODELS INDICATE A BRIEF BREAK EARLY WEDNESDAY BEFORE THE UPPER LEVEL LOW MOVES INTO THE ROCKY MOUNTAIN REGION AND ATTEMPTS TO BECOME BETTER ORGANIZED. THE ECMWF SHOWS A RATHER DISORGANIZED STORM SYSTEM...WITH THE MAIN LOW EJECTING NORTHEAST AND THEN DRIFTING EASTWARD INTO THE DAKOTAS...WHILE THE SOUTHERN ENERGY PUSHES INTO THE GREAT PLAINS AND THEN INITIATES STRONG CYCLOGENESIS IN KANSAS/MISSOURI LATE WEDNESDAY NIGHT. THE ECMWF INDICATES SPLIT FLOW ACROSS SOUTHEAST WYOMING WITH LIGHT SNOW ACCUMULATIONS NEAR I80 DUE TO THE SOUTHERN WAVE...AND LIGHT SNOW ACROSS CENTRAL WYOMING DUE TO THE MAIN LOW WITH LITTLE IN BETWEEN. THE GEM IS THE MOST AGGRESSIVE...SHOWING A COLORADO LOW SLOWLY EJECTING NORTHEAST FROM THE FOUR CORNERS REGION. THIS SCENARIO RESULTS IN WIDESPREAD MODERATE TO HEAVY SNOWFALL ACROSS THE FORECAST AREA BEGINNING WEDNESDAY EVENING AND LASTING THROUGH THURSDAY. THE 00Z GFS WAS CONSIDERABLY FURTHER SOUTH...WITH THE I80 CORRIDOR GETTING CLIPPED BY LIGHT SNOWFALL. HOWEVER...THE 06Z GFS IS FURTHER NORTH CLOSER TO THE GEM. MOST OF THE ENSEMBLE FORECASTS WERE IN BETWEEN THE GEM AND GFS LAST NIGHT...SO KEPT POP BETWEEN 25 TO 40 PERCENT OVER THE LOWER ELEVATIONS WITH POP NEAR 70 PERCENT IN THE MOUNTAINS THROUGH THURSDAY EVENING. WILL CONTINUE TO CLOSELY MONITOR THIS SYSTEM THROUGH THIS WEEKEND AND EARLY NEXT WEEK FOR CHANGES...BUT A SIGNIFICANT STORM SYSTEM APPEARS POSSIBLE NEXT WEEK. LOWERED TEMPERATURES BELOW NORMAL WEDNESDAY THROUGH FRIDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA ON FRIDAY...WITH DRIER CONDITIONS EXPECTED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1130 AM MDT SAT MAR 29 2014 CONSIDERABLE MAINLY HIGH LEVEL CLOUDINESS WILL PRODUCE VFR CEILINGS THROUGH TONIGHT. GUSTY SOUTHWESTERLY SURFACE WINDS WILL PREVAIL THIS AFTERNOON AND EVENING...WITH THE STRONGER GUSTS /30-40 KT/ EXPECTED OVER SOUTHEAST AND SOUTH CENTRAL WYOMING. && .FIRE WEATHER... ISSUED AT 414 AM MDT SAT MAR 29 2014 A WARM AND DRY AIRMASS WILL BE IN PLACE OVER THE REGION THROUGH THE WEEKEND. HIGHS WILL BE 10-15 DEGREES ABOVE NORMAL. MINIMUM HUMIDITY VALUES WILL FALL INTO THE 10-15 PERCENT RANGE OVER THE NEBRASKA PANHANDLE THIS AFTERNOON AND WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE PANHANDLE SINCE FUELS ARE CONDUCIVE TO FIRE GROWTH IN THAT REGION. WHILE HUMIDITY VALUES WILL BE SIMILAR ON SUNDAY AFTERNOON...WIND SPEEDS SHOULD BE LESS SO ONLY AN ELEVATED FIRE WEATHER THREAT IS EXPECTED. COOLER TEMPERATURES WILL OCCUR ON MONDAY BEHIND A COLD FRONT THAT WILL PASS OVER THE REGION ON SUNDAY NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR WYZ110. NE...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NEZ311>313. && UPDATE...SML SHORT TERM...FINCH LONG TERM...TJT AVIATION...JAMSKI FIRE WEATHER...FINCH
Hazardous weather outlook, Mar 29, 7:30 AM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 730 AM MDT SAT MAR 29 2014 WYZ101>119-301300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 730 AM MDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS PORTIONS OF SOUTHEAST WYOMING. SUSTAINED WINDS BETWEEN 25 TO 35 MPH ARE EXPECTED WITH OCCASIONAL GUSTS AROUND 55 MPH...ESPECIALLY FOR THE WIND PRONE AREAS ALONG INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND ACCUMULATING SNOW WILL BE POSSIBLE...MAINLY ACROSS THE MOUNTAINS AND EAST CENTRAL WYOMING. A POTENTIALLY STRONGER STORM SYSTEM WILL PUSH ACROSS THE AREA DURING THE MIDDLE OF NEXT WEEK. MUCH COLDER TEMPERATURES AND WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-301300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 730 AM MDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT MINIMUM RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT OVER THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AS FUELS ARE CONDUCIVE FOR FIRE GROWTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND ACCUMULATING SNOW WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN PANHANDLE. A POTENTIALLY STRONGER STORM SYSTEM WILL PUSH ACROSS THE AREA DURING THE MIDDLE OF NEXT WEEK. MUCH COLDER TEMPERATURES AND WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT/MAJ
In the hours before
Special weather statement, Mar 29, 8:30 AM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 830 AM MDT SAT MAR 29 2014 WYZ110-291600- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 830 AM MDT SAT MAR 29 2014 SOUTHWEST WINDS OF 35 TO 40 MPH...GUSTING AROUND 55 MPH WERE OCCURRING AS OF 8 AM MDT THIS MORNING IN THE ARLINGTON AREA. THIS INCLUDES INTERSTATE 80 CORRIDOR FROM MILE POST 235 TO 290 BETWEEN WALCOTT JUNCTION AND LARAMIE. THESE GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON HOURS. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. LIEBL
Special weather statement, Mar 29, 10:02 AM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1002 AM MDT SAT MAR 29 2014 WYZ110-291815- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1002 AM MDT SAT MAR 29 2014 SOUTHWEST WINDS OF 35 TO 40 MPH...GUSTING AROUND 55 MPH WERE OCCURRING AS OF 10 AM MDT THIS MORNING IN THE ARLINGTON AREA. THIS INCLUDES INTERSTATE 80 CORRIDOR FROM MILE POST 235 TO 290 BETWEEN WALCOTT JUNCTION AND LARAMIE. THESE GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON HOURS. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. LIEBL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:36 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Niobrara | 50 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.